MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-003
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: (b)(6) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 5-4mm amplatzer duct occluder was chosen for implant using a 6f amplatzer trevisio intravascular delivery system.The size of the defect was 3mm.The sizing was based on a pre-procedural echocardiogram.A push and pull maneuver was performed before releasing the device.There was 1-3 mm residual shunt noted around the lobe of the device.The occluder was successfully implanted.On (b)(6) 2025, it was noted that the device was embolized into main pulmonary artery.During surgical manipulation the device embolized in the aorta, where it was surgical retrieved on (b)(6) 2025.The physician believed the cause of embolization was under sizing of the device due to inaccurate measurement on the echocardiogram.The patient was reported discharged; first post discharge visit was completed with the patient in good condition.
 
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device embolization, a day after the implant was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information received, the cause of the reported embolization could not be conclusively determined.It is possible due to under sizing of the device due to inaccurate measurement on the echocardiogram.However, this cannot be confirmed.The reported unexpected surgical intervention were results of case-specific circumstances as the device was removed surgically.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23084731
Report Number2135147-2025-05245
Device Sequence Number17330608
Product Code MAE
UDI-Device Identifier00811806011103
UDI-Public(01)00811806011103(17)280831(10)9229328
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDA-003
Device Catalogue Number9-PDA-003
Device Lot Number9229328
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 MO
Patient SexUnknown
Patient Weight5 KG